A fairly large group of atopic dermatitis (eczema) patients inherit the tendency for rash and itching often associated with other problems such as asthma and hay fever. After prolonged usage of topical corticosteroids and (sometimes) systemic steroids they develop a red skin syndrome due to steroid over usage and addiction.
Another group of patients diagnosed with seborrheic dermatitis or dandruff of the face, manifest a red scaly mildly itchy rash on the sides of the nose, eyebrows, behind the ears and in the scalp.
Science commits suicide when it adopts a creed.
When these patients apply steroids to the affected area the steroids are quite effective but addiction sets in with more frequent applications and stronger creams. These people develop red skin syndrome on the face that occasionally spreads to the neck and upper chest.
Once the steroids are stopped and the redness clears then the mild seborrheic dermatitis, if it recurs, can be treated with non-steroid medication. These patients can withdraw from redness in 2 – 8 months.
Please be reminded that all RSS patients do not begin with eczema or atopic dermatitis. This will be explored further in future blogs.